Alert archive / New York / Wind Advisories in 2006

Wind Advisory 10, NWS New York, NY

March 10, 2006Hudson County, Passaic County, New Jersey; 8 counties in New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this wind advisory at Mar 10, 2006, 4:07 AM EST for Hudson County, Passaic County, New Jersey; 8 counties in New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Mar 10, 2006, 10:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2006, 4:07 AM EST (09:07 UTC)
In effect from
Mar 10, 2006, 10:00 AM EST
Expired
Mar 10, 2006, 3:21 PM EST
In force
5 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 100907
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
407 AM EST FRI MAR 10 2006

...STRONG WIND GUSTS EXPECTED THIS AFTERNOON...

.NEAR RECORD WARM TEMPERATURES AHEAD OF A COLD FRONT WILL ALLOW
STRONG WINGS ALOFT TO WORK DOWN TO THE SURFACE BY AFTERNOON. THE
GUSTY WINDS WILL SUBSIDE TOWARDS SUNSET.

CTZ005-NJZ002>006-011-NYZ067>076-102300-
/O.NEW.KOKX.WI.Y.0010.060310T1500Z-060310T2300Z/
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
407 AM EST FRI MAR 10 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

TEMPERATURES THIS AFTERNOON WILL RISE TO NEAR RECORD LEVELS. THE
WARM TEMPERATURES WILL ALLOW STRONG WINDS ALOFT AHEAD OF A COLD
FRONT TO REACH DOWN TO THE SURFACE. WINDS WILL BECOME VERY STRONG
JUST BEFORE LUNCH TIME AND CONTINUE INTO THE LATE AFTERNOON. THE
STRONGEST WINDS...GUSTING AS HIGH AS 50 MPH...ARE EXPECTED BETWEEN 1
AND 2 PM.

THE GREATEST IMPACT IS EXPECTED IN NORTHEASTERN NEW JERSEY...THE
NORTHERN PORTION OF NEW YORK CITY AND IN THE ELEVATED TERRAIN
NORTH OF NEW YORK CITY. DUE TO THE VERY GUSTY NATURE OF THE HIGH
WINDS...USE OF HIGH PROFILE VEHICLES AND TRAVEL ON ELEVATED
ROADWAYS AND BRIDGES WILL BECOME HAZARDOUS. ENSURE THAT TWO HANDS
ARE ON THE STEERING WHEEL AT ALL TIMES.

IN ADDITION...RESIDENTS OF THE REGION SHOULD SECURE ITEMS SUCH AS
GARBAGE CANS AND BUILDING MATERIALS OR ANY ITEMS THAT COULD BE
BLOWN AROUND BY STRONG WINDS. THEY SHOULD ALSO PREPARE FOR POSSIBLE
POWER OUTAGES DUE TO DOWNED POWER LINES FROM FALLEN TREES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JST
2 follow-up statements
000 
WWUS71 KOKX 101456
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
956 AM EST FRI MAR 10 2006

...STRONG WIND GUSTS EXPECTED THIS AFTERNOON...

.NEAR RECORD WARM TEMPERATURES AHEAD OF A COLD FRONT WILL ALLOW
STRONG WINGS ALOFT TO WORK DOWN TO THE SURFACE BY AFTERNOON. THE
GUSTY WINDS WILL SUBSIDE TOWARDS SUNSET.

CTZ005-NJZ002>006-011-NYZ067>076-102300-
/O.CON.KOKX.WI.Y.0010.060310T1500Z-060310T2300Z/
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
956 AM EST FRI MAR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

TEMPERATURES THIS AFTERNOON WILL RISE TO NEAR RECORD LEVELS. THE
WARM TEMPERATURES WILL ALLOW STRONG WINDS ALOFT AHEAD OF A COLD
FRONT TO REACH DOWN TO THE SURFACE. WINDS WILL BECOME VERY STRONG
JUST BEFORE LUNCH TIME AND CONTINUE INTO THE LATE AFTERNOON. THE
STRONGEST WINDS...GUSTING AS HIGH AS 50 MPH...ARE EXPECTED
BETWEEN 1 AND 2 PM.

THE GREATEST IMPACT IS EXPECTED IN NORTHEASTERN NEW JERSEY...THE
NORTHERN PORTION OF NEW YORK CITY AND IN THE ELEVATED TERRAIN
NORTH OF NEW YORK CITY. DUE TO THE VERY GUSTY NATURE OF THE HIGH
WINDS...USE OF HIGH PROFILE VEHICLES AND TRAVEL ON ELEVATED
ROADWAYS AND BRIDGES WILL BECOME HAZARDOUS. ENSURE THAT TWO HANDS
ARE ON THE STEERING WHEEL AT ALL TIMES.

IN ADDITION...RESIDENTS OF THE REGION SHOULD SECURE ITEMS SUCH AS
GARBAGE CANS AND BUILDING MATERIALS OR ANY ITEMS THAT COULD BE
BLOWN AROUND BY STRONG WINDS. THEY SHOULD ALSO PREPARE FOR
POSSIBLE POWER OUTAGES DUE TO DOWNED POWER LINES FROM FALLEN
TREES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 102021
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
321 PM EST FRI MAR 10 2006

...WINDS BELOW ADVISORY CRITERIA...

.RECORD WARM TEMPERATURES AHEAD OF A COLD FRONT ALLOWED WIND
GUSTS TO REACH 35 TO 40 MPH THIS AFTERNOON. DURING THE LAST FEW
HOURS WINDS HAVE BEEN DIMINISHING AND ADVISORY CRITERIA IS NOT
EXPECTED TO BE MET.

CTZ005-NJZ002>006-011-NYZ067>076-102130-
/O.CAN.KOKX.WI.Y.0010.000000T0000Z-060310T2300Z/
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
321 PM EST FRI MAR 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE AREA HAVE BEEN DIMINISHING THE LAST FEW HOURS
AND ADVISORY CRITERIA IS NOT EXPECTED TO BE MET. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:25 AM EST, 42 minutes earlier.

Area forecast discussion, Mar 10, 3:25 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST FRI MAR 10 2006

.NEAR TERM (TODAY)...
DIFFUSE SURFACE WARM FRONT REMAINS STALLED ACROSS CENTRAL OR SOUTH
NJ WITH TEMPS IN THE UPPER 50S SOUTH OF THE FRONT AND IN THE MID 40S
NORTH. FRONT NOT EXPECTED TO MOVE MUCH UNTIL MID MORNING...WHICH
LEAVES FOG POTENTIAL IN THE REGION. WITH VIRTUALLY NO FLOW OVER
CT...THIS IS THE REGION FOR AREAS OF FOG THIS AM. COULD BE LOCALLY
DENSE IN THE VALLEYS. ADVISORY IS NOT OUR OF THE QUESTION...WILL
MONITOR CLOSELY.

WARM FRONT PUNCHES NORTH BY LATE MORNING INTO LOWER HUDSON
VALLEY...BUT NOT ONTO MOST OF LONG ISLAND OR CT AS COLD 40 DEGREE
OCEAN/SOUND WITH SOUTHERLY FLOW CONTINUES AS THE SOURCE REGION FOR
THE SHALLOW COLD AIR.

TEMPS SHOOT TO LOWER 70S IN NE JERSEY IN WARM SECTOR BY EARLY
AFTERNOON. 60 AT BEST ON COAST WITH MID 50S ON SOUTH SHORE OF LONG
ISLAND. GRADIENTS WILL LIKELY BE STRONGER THAN I CAN DEPICT IN
GRIDS. RECORD HIGH FOR EWR IS 72 WHICH MAY FALL OTHER FIRST ORDER
STATIONS MAY FALL AS WELL. 59 FOR ISP AND 61 AT JFK ARE IN DANGER
DESPITE THE ONSHORE FLOW.

IN WARM AIR...WINDS GUST TO NEAR 40 KNOTS...THUS WIND ADVISORY IS
BEING ISSUED. THE MOMENTUM TRANSPORT IS FROM AS HIGH AS 7000 FT
WHERE WINDS SHOULD BE 60 KNOTS. POTENTIALLY SEEING 80% OF THIS
BRINGS PEEK WINDS TO AROUND 50 MPH.

AS FOR PCPN...AGAIN NOT MUCH EXPECTED HERE. MOST OF THIS PER LATEST
NAM/GFS/MM5/WRF RUNS TO THE NE OF OUR REGION. HAVE LEFT ONLY A 30
POP FOR NW ZONES AND HAVE REST OF REGION DRY.  AGAIN THERE COULD
EASILY BE A BRIEF POP UP SHOWER...BUT VERY ISOLATED.

FINALLY...FIRE WEATHER. CONCERN HERE...PLEASE SEE SECTION BELOW.
&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
THE COLD FRONT PASSES THROUGH THE CWA EARLY THIS EVENING WHICH
REMAINS CONSISTENT WITH ALL MODELS. NOT REALLY MUCH COLD AIR IN THE
WAKE OF THIS FRONT...TEMPERATURES SHOULD CONTINUE TO AVERAGE 8 TO 12
DEGREES ABOVE NORMAL TONIGHT.

THE COLD FRONT SETTLES SOUTHWARD INTO THE MID ATLANTIC REGION AND
STALLS DURING THIS TIME FRAME. BRIEF HIGH PRESSURE OVER THE REGION
ON SATURDAY RESULTS IN SPRING LIKE DAY WITH TEMPS IN LOWER
60S...EXCEPT MID TO UPPER 50S NEAR COAST. LIGHT WINDS AND THE STRONG
MARCH SUN WILL GET THE CROCUSES POPPING UP

ANOTHER WARM FRONTAL SITUATION FOR SUNDAY WITH CLOUDS AND DRIZZLE.
TEMPS IN MID 50S AND DAMP. GFS APPEARS TO HAVE A GOOD HANDLE ON OVER
RUNNING PATTERN AT THIS TIME.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
NO CHANGES AT THIS TIME. LATEST GFS IS CONSISTENT WITH CURRENT FCST
AS WE RETURN TO BELOW SEASONABLE TEMPS FOR WEDNESDAY INTO NEXT
WEEKEND.

AN UNSETTLED WEATHER PATTERN WILL BE SETTING UP DURING THIS TIME
FRAME AS SEVERAL WAVES OF LOW PRESSURE...BOTH AT THE SURFACE AND
ALOFT...MOVE ACROSS THE AREA. WEAK HIGH PRESSURE PASSES OVERHEAD
EARLY MONDAY MORNING...AND THE RESULTING SW FLOW ON THE BACK SIDE OF
THE HIGH WILL ALLOW FOR WARM AND UNSEASONABLY MILD TEMPERATURES TO
BE USHERED INTO THE AREA. MAX TEMPS ON MONDAY WILL BE ALMOST 20
DEGREES ABOVE THE SEASONAL AVERAGE. RAIN WILL THEN OVERSPREAD THE
AREA MONDAY NIGHT AND TUESDAY AS A STRONG COLD FRONT AND SURFACE LOW
PRESSURE SYSTEM APPROACH. AFTER THIS FRONT PASSES TUESDAY
NIGHT...TEMPS DROP BACK TO SEASONAL WITH A NW FLOW ON WEDNESDAY...
THEN A ZONAL FLOW FOR THE END OF THE PERIOD.
&&

.FIRE WEATHER...ENHANCED FIRE DANGER THIS AFTERNOON OVER NORTHEAST
NJ AS TEMPS REACH LOWER 70S WITH RHS OF AROUND 40. ITS BEEN DRY
AND WITH PLENTY OF FUEL...GRASS/WILD FIRE DANGER IS HIGH WITH STRONG
SOUTHWEST WINDS. SPECIAL WEATHER STATEMENT BEING ISSUED FOR THIS
DANGER.

HIGHER RH AND LESS WIND ON LONG ISLAND AND CT MEANS SIGNIFICANTLY
LESS DANGER HERE.
&&

.AVIATION...
A DIFFUSE WARM FRONT OFF TO THE SOUTH LOOKS TO MAKE FOR A TRICKY
FORECAST THIS MORNING. IFR CEILINGS DEVELOPING ACROSS SOUTHEAST NEW
ENGLAND WILL LIKELY EXPAND TO THE WEST THIS MORNING AS INCREASING
SURFACE DEW POINTS TRAVERSE COOLER SEA SURFACE TEMPS. EVEN SO...THE
DIFFERENTIAL LOOKS TO BE MARGINAL WITH OFFSHORE DEW POINTS INTO THE
MID AND UPPER 40S TO THE SOUTH OF THE TERMINALS. IN ADDITION...
STRONG SHEAR AT THE TOP OF THE BOUNDARY LAYER MAY HINDER STRATUS
DEVELOPMENT AS WELL. CURRENT THINKING IS FOR A PERIOD OF MVFR
CEILINGS/VSBYS TO DEVELOP BETWEEN 09Z AND 12Z. THIS IS PROBABLY MORE
LIKELY FOR THE COASTAL TERMINALS...HOWEVER...NORTH AND WEST...VFR
CONDITIONS MAY REMAIN IN TACT.

OTHER MAIN ISSUE WILL BE LLWS. HAVE INCLUDED THROUGH THIS AFTERNOON
FOR MOST TERMINALS AS A 50-60 KT JET PASSES EAST OF THE AREA. MAINLY
WENT AROUND 50 KTS AT 1000 FT FOR MANY OF THE TERMINALS.

VFR CONDITIONS EXPECTED TO RETURN TO COASTAL TERMINALS BETWEEN 18Z
AND 21Z.
&&

.MARINE...
A STRONG LOW PRESSURE SYSTEM TO THE WEST WILL TRACK NORTHEAST ACROSS
THE GREAT LAKES THIS MORNING AND INTO THE PROVINCE OF QUEBEC THIS
AFTERNOON. THIS WILL RESULT IN BOTH A TIGHTENING PRESSURE GRADIENT
AND STRENGTHENING VERTICAL WIND PROFILE OVER THE WATERS. GALE
CONDITIONS ARE LIKELY TO BE ATTAINED ACROSS NEW YORK HARBOR DUE TO
THE SMALL AREAL COVERAGE AND ITS CLOSE PROXIMITY TO A WELL-MIXED
LAND. HOWEVER...A MUCH MORE DIFFICULT FORECAST IS ON TAP FOR THE
SOUND AND OCEAN WHERE WATER TEMPERATURES IN THE LOWER 40S WILL
PRODUCE A SHARP LOW-LEVEL INVERSION AND PRECLUDE THE STRONGEST WINDS
FROM MIXING DOWN TO THE SURFACE. EVEN SO...IT APPEARS THAT A
MARGINAL GALE WILL BE PRUDENT FOR THE OCEAN ZONES AS ONLY MINIMAL
MIXING WILL BE NEEDED TO PRODUCE GALE FORCE GUSTS. THE SOUND WILL BE
KEPT UNDER A HIGH END SMALL CRAFT ADVISORY.

CONDITIONS DRASTICALLY IMPROVE THIS EVENING AS THE SURFACE COLD
FRONT MOVES THROUGH EARLY AND WINDS FALL OFF ABRUPTLY. HIGH PRESSURE
BUILDS IN ON SAT WITH A GRADUALLY STRENGTHENING RETURN FLOW ON SUN
AHEAD OF ANOTHER WEAK COLD FRONT. HIGH PRESSURE FOLLOWS FOR MON WITH
A MORE VIGOROUS FRONTAL SYSTEM TO APPROACH ON TUE.
&&

.HYDROLOGY...
NO SIGNIFICANT PCPN EXPECTED NEXT 48 HOURS. A FEW SHOWERS NW
SECTIONS THIS AFTERNOON POSE NO PROBLEMS. SNOW MELT IS MINIMAL.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005 FROM 10 AM FRIDAY TO 6 PM FRIDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 FROM 10 AM FRIDAY TO 6 PM
     FRIDAY.
NY...WIND ADVISORY FOR NYZ067>076 FROM 10 AM FRIDAY TO 6 PM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330-335 FROM 7 AM FRIDAY TO 6
      PM FRIDAY.
   ...GALE WARNING FOR ANZ338 FROM 10 AM FRIDAY TO 6 PM
      FRIDAY.
   ...SMALL CRAFT ADVISORY FOR ANZ338 FROM 7 AM FRIDAY TO
      10 AM FRIDAY.
   ...GALE WARNING FOR ANZ350-353-355 FROM 10 AM FRIDAY
      TO 5 PM FRIDAY.
   ...SMALL CRAFT ADVISORY FOR ANZ350-353-355 UNTIL 10 AM FRIDAY.
&&

SHORT...TONGUE
AVIATION/MARINE...DW
Hazardous weather outlook, Mar 9, 3:55 PM EST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
355 PM EST THU MAR 9 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-102100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
355 PM EST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...
NORTHEAST NEW JERSEY AND EXTREME SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ350-353-355-102100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
355 PM EST THU MAR 9 2006

...GALE WARNING IN EFFECT FROM 10 AM TO 5 PM EST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEAS HAVE ALREADY BUILT TO SMALL CRAFT ADVISORY LEVELS THIS
AFTERNOON. WINDS AND SEAS WILL CONTINUE TO SLOWLY
INCREASE TONIGHT...AND AREAS OF FOG WILL REDUCE VISIBILITY TO
1 TO 3 NM MAINLY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FOG WILL REDUCE VISIBILITY TO 1 TO 3 NM AT TIMES FRIDAY
MORNING. WINDS AND SEAS WILL CONTINUE TO INCREASE...WITH SOME
GALE FORCE GUSTS LIKELY LATE FRIDAY MORNING AND FRIDAY
AFTERNOON...ESPECIALLY IN ANY HEAVIER SHOWERS THAT DEVELOP.

OTHERWISE...SEAS WILL LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS
INTO SATURDAY...AND COULD BUILD BACK TO SMALL CRAFT ADVISORY
LEVELS SUNDAY NIGHT AND MONDAY. AREAS OF FOG COULD AGAIN REDUCE
VISIBILITY TO 1 TO 3 NM AT TIMES LATE SATURDAY NIGHT AND SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ338-102100-
NEW YORK HARBOR-
355 PM EST THU MAR 9 2006

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW YORK HARBOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FOG WILL REDUCE VISIBILITY TO 1 TO 3 NM AT TIMES FRIDAY
MORNING...AND WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS
DURING THE DAY ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-102100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
355 PM EST THU MAR 9 2006

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LONG ISLAND SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FOG WILL REDUCE VISIBILITY TO 1 TO 3 NM AT TIMES FRIDAY
MORNING...AND WINDS WILL REACH SMALL CRAFT ADVISORY LEVELS FRIDAY
MORNING INTO EARLY FRIDAY EVENING.

AREAS OF FOG COULD AGAIN REDUCE VISIBILITY TO 1 TO 3 NM AT TIMES
LATE SATURDAY NIGHT AND SUNDAY MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New York, 2006Wind Advisories in New Jersey, 2006Wind Advisories in Connecticut, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.